Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 151, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 11, 2006, 12:40 AM EDT for Leon County, Wakulla County, Florida. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2006, 12:40 AM EDT (04:40 UTC)
- Expired
- May 11, 2006, 1:45 AM EDT
- In force
- 65 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 6 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 1:15 AM EDT | TSTM WND DMG | Tallahassee, FL | A FEW TREES DOWN NORTH AND WEST OF TALLAHASSEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.7 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1295 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 110442
SVRTAE
FLC073-129-110545-
/O.NEW.KTAE.SV.W.0151.060511T0440Z-060511T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1240 AM EDT THU MAY 11 2006
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEON COUNTY IN FLORIDA
THIS INCLUDES THE CITY OF TALLAHASSEE
NORTHERN WAKULLA COUNTY IN FLORIDA
* UNTIL 145 AM EDT
* AT 1239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST TO 18 MILES
SOUTHEAST OF BLOUNTSTOWN...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TALLAHASSEE BY 115 AM EDT...
WOODVILLE BY 125 AM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.
LAT...LON 3069 8427 3048 8440 3027 8474 3017 8464
3022 8421 3045 8408 3067 8400
$$
38-GODSEY1 follow-up statement
000
WWUS52 KTAE 110518
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
117 AM EDT THU MAY 11 2006
FLC073-129-110545-
/O.CON.KTAE.SV.W.0151.000000T0000Z-060511T0545Z/
WAKULLA FL-LEON FL-
117 AM EDT THU MAY 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR LEON AND NORTHERN WAKULLA COUNTIES...
AT 116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CRAWFORDVILLE TO 15 MILES
NORTH OF TALLAHASSEE...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WOODVILLE...LUTTERLOH...LAFAYETTE AND IAMONIA BY 125 AM EDT...
WAKULLA...FELKEL AND COREY BY 130 AM EDT...
WADESBORO...PECK AND MICCOSUKEE BY 135 AM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.
LAT...LON 3069 8427 3048 8440 3027 8474 3017 8464
3022 8421 3045 8408 3067 8400
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:50 PM EDT, 50 minutes earlier.
Area forecast discussion, May 10, 11:50 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1150 PM EDT WED MAY 10 2006 ..ANOTHER SEVERE WEATHER EPISODE ONGOING ACROSS TRI-STATE AREA... REGIONAL 00Z SOUNDINGS SHOWED MOIST AND VERY UNSTABLE AIRMASS WITH CAP AT H85-7 WITH COLD POOL ABOVE. ML CAPES 1500 TO 200 J/KG AND STEEP H7-H5 LAPSE RATES. H85 LOW LEVEL JET ASSOCD WITH DEEPENING CYCLONE OVER OHIO VALLEY WITH LARGE MCS AT BASE MOVING ACROSS SRN GA WWD INTO SRN MISS. THIS PROVIDING EXCELLENT ENVIRONMENT FOR FORCING ALLOWING PARCELS TO REACH LFC. MERGING STORMS PRODUCING IMPRESSIVE DOWNDRAFTS MERGING INTO OUTFLOWS...GUST FRONTS AND THE FORMATION OF BOWING ECHOS. 50-55KT 0-6KM SHEAR SUPPORTING HAIL-PRODUCING UPDRAFTS. STATIONARY FRONT ANALYZED FROM CNTRL MISS SE TO VCNTY DHN BEFORE BECOMING DIFFUSE. STORMS CONTINUE TO MOVE SEWD ALONG TRAJECTORY OF FRONT AND NW UPPER STEERING FLOW...TOWARDS THE GULF COAST WITH SEVERE WEATHER ALONG AND SOUTH OF FRONT IN WARM SECTOR. AT 1130 AM EDT...MAIN BOWING LINE FROM SOUTHERN WALTON CO FLA ENE THRU WASHINGTON...JACKSON...SEMINOLE COUNTIES IN FLA THRU MILLER AND EARLY COUNTIES IN GA. LINE MOVING EAST AT 40 MPH WHICH WOULD PUT IT IN LEON COUNTY AND SURROUNDING AREAS AROUND 1 AM EDT. NEXT AFD WILL UPDATE FURTHER. BLOCK
Hazardous weather outlook, May 10, 2:46 PM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 246 PM EDT WED MAY 10 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-111900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 146 PM CDT WED MAY 10 2006 /246 PM EDT WED MAY 10 2006/ ...SEVERE WEATHER TONIGHT... THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT... MULTIPLE SEVERE WEATHER COMPLEXES ARE LOCATED UP TO OUR NORTHWEST AND WILL BE MOVING TOWARDS THE AREA THIS EVENING AND OVERNIGHT. THESE STORMS WILL MOST LIKELY MOVE INTO SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE THIS EVENING...THEN INTO SOUTHWEST AND SOUTH- CENTRAL GEORGIA AND NORTHERN FLORIDA LATE TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...VERY LARGE HAIL AND DANGEROUS TORNADOES. A TORNADO WATCH HAS ALREADY BEEN ISSUED FOR SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE THIS AFTERNOON...AND BE AWARE THAT ADDITIONAL WATCHES AND WARNINGS WILL ALSO BE ISSUED THROUGHOUT THE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER FRONT WILL CROSS THE AREA EARLY THURSDAY GENERATING SCATTERED SHOWERS AND THUNDERSTORMS. BEGINNING IN THE AFTERNOON... DRIER AIR WILL MOVE IN BEHIND THE FRONT AND LITTLE TO NO RAIN CHANCES ARE EXPECTED FRIDAY INTO SATURDAY. THEN YET ANOTHER FRONT WILL APPROACH LATE SATURDAY INTO EARLY SUNDAY BRINGING MORE SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE ON SUNDAY. IN ITS WAKE....DRIER AIR IS EXPECTED INTO THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. MCNATT
In the hours before
Special weather statement, May 10, 11:21 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1121 PM EDT WED MAY 10 2006 GAZ143-110400- MILLER- 1121 PM EDT WED MAY 10 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MILLER COUNTY IN SOUTHWEST GEORGIA... * UNTIL MIDNIGHT EDT AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF COLUMBIA...OR 12 MILES SOUTH OF BLAKELY...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR... COLQUITT BY 1140 PM EDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, May 11, 12:00 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1200 AM EDT THU MAY 11 2006 GAZ156-110445- DECATUR- 1200 AM EDT THU MAY 11 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR COUNTY IN SOUTHWEST GEORGIA... * UNTIL 1245 AM EDT AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTH OF CHATTAHOOCHEE...OR 13 MILES SOUTH OF DONALSONVILLE...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR... WEST BAINBRIDGE BY 1215 AM EDT. BAINBRIDGE BY 1220 AM EDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Local storm report, May 11, 12:05 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1205 AM EDT THU MAY 11 2006
CORRECTED TIME.
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM HAIL MARIANNA 30.77N 85.24W
05/10/2006 E1.00 INCH JACKSON FL PUBLIC
&&
MROCZKASpecial weather statement, May 11, 12:18 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1218 AM EDT THU MAY 11 2006 FLZ016-026-110515- GADSDEN-LIBERTY- 1218 AM EDT THU MAY 11 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GADSDEN AND LIBERTY COUNTIES IN THE FLORIDA BIG BEND... * UNTIL 115 AM EDT AT 1213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF CHATTAHOOCHEE TO BLOUNTSTOWN...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTHWEST OF BAINBRIDGE TO BLOUNTSTOWN...MOVING EAST AT 35 MPH. THESE STORMS WILL BE NEAR... QUINCY BY 1240 AM EDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Local storm report, May 11, 12:25 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1225 AM EDT THU MAY 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM HAIL CLARKSVILLE 30.44N 85.19W
05/11/2006 E0.88 INCH CALHOUN FL TRAINED SPOTTER
&&
MROCZKALocal storm report, May 11, 12:36 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1236 AM EDT THU MAY 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM TSTM WND DMG SOUTHPORT 30.28N 85.64W
05/11/2006 BAY FL TRAINED SPOTTER
A FEW TREES DOWN
&&
MROCZKAThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:48 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 42 min |
| May 10, 10:48 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 42 min |
| May 10, 11:31 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 44 min |
| May 10, 11:44 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Washington | 61 min |
| May 11, 12:21 AM EDT | Special Marine Warning | TAE | 114 min | |
| May 11, 12:25 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Liberty | 50 min |
| May 11, 12:39 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 66 min |
| May 11, 2:14 AM EDT | Special Marine Warning | TAE | 2 hr | |
| May 11, 4:14 AM EDT | Special Marine Warning | TAE | 91 min | |
| May 11, 4:46 AM EDT | Fire Weather Watch | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more | 11 hr |
| May 11, 5:45 AM EDT | Special Marine Warning | TAE | 90 min | |
| May 11, 6:19 AM EDT | Severe Thunderstorm Warning | TAE | Franklin | 41 min |
| May 11, 8:45 AM EDT | Severe Thunderstorm Warning | TAE | Dixie | 30 min |
| May 11, 8:50 AM EDT | Special Marine Warning | TAE | 25 min | |
| May 11, 3:35 PM EDT | Fire Weather Watch | TAE | Calhoun, Dixie, Franklin, Gadsden, Gulf, Jackson and 6 more | 24 hr |
| May 11, 3:35 PM EDT | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.